Finasteride Shed? PRP Shed? Or progression of male pattern baldness?

I have added finasteride 1 MG/day to my regiment since the last 2 months. However, I believe my shedding has increased after the first month of finasteride. I have also had 2 prp sessions. The hair that I mostly shed is miniaturised or miniaturizing hair. Please help.

Doctor Answers 2

Finasteride/ Side Effects

Finasteride is commonly used for treatment of male pattern hair loss, and should not cause thinning or shedding. PRP itself should not cause increased shedding. I suggest seeing a cosmetic dermatologost or hair loss specialist for an evaluation. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Hair shedding

There are quite a few reasons for shedding including male balding, finaseteride use, PRP and a variety of abnormalities in one's blood work.


Shedding can occur in the first month of finasteride, yes. But without seeing your scalp and knowing all your history, it's impossible to say your cause.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.